MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516750
Medical Device Problem Codes Positioning Problem (3009); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device remains implanted and will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(4) 2017 that a wallflex esophageal fully covered stent was implanted in the esophagus to treat a 2 to 3cm tracheoesophageal fistula due to esophageal varices bleeding during a stent placement procedure performed on (b)(6) 2017.Reportedly, the patient did not have a concurrent malignant stricture at the site of stent placement.According to the complainant, during the procedure, the stent was deployed but it ended up in the wrong location.Reportedly, the stent did not cover the entire fistula and the physician felt that the stent was shorter than the labeled length.The stent length was measured using a guidewire prior to the procedure.The stent remained implanted and another wallflex esophageal stent was implanted (stent-in-stent) to cover the fistula and complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.

Brand Name
WALLFLEX¿ ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6617785
Report Number3005099803-2017-01690
Device Sequence Number19029824
Product Code ESW
UDI-Device Identifier08714729778080
UDI-Public(01)08714729778080(17)20171223(10)19409289
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/23/2017
Device Model NumberM00516750
Device Catalogue Number1675
Device Lot Number19409289
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2017
Initial Report FDA Received Date06/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight70